MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751761
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The physician reported that during cataract surgery with intraocular lens (iol) implantation, an ophthalmic handpiece unable to deliver ultrasound.The surgery was completed on the same day with alternative handpiece.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a handpiece (hp) was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for ¿complaints reported against this serial number¿ was performed.There were no similar complaints reported for the ¿product serial¿ under investigation, with the same event code.The hp was received for testing on this investigation.A visual assessment of the returned sample revealed no obvious non-conformities.The returned sample was connected to a calibrated system.The handpiece tuned successfully and completed a five minute burn-in test with the system set at 100% ultrasonic and torsional power.The handpiece was connected to dynamic tuning fixture (dtf) for stroke length testing on the longitudinal and torsional movements which found the handpiece to meet specifications.The handpiece was found to meet specifications.Therefore, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Similar incident/event data was collected for the associated reported events.Quality assurance will continue to perform periodic monitoring for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24724754
Report Number2028159-2026-00404
Device Sequence Number16006374
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)350728(11)250730(10)17JX2W
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K191650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number17JX2W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer05/30/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown